MAUDE Adverse Event Report: O&M HALYARD, INC. MASK PFR95 FS SMALL; ICP FACIAL PROTECTION PRODUCTS

O&M HALYARD, INC. MASK PFR95 FS SMALL; ICP FACIAL PROTECTION PRODUCTS
Model Number 46827
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Four (4) samples arrived with a detached elastic head band.The evaluations are as follows: sample1: the head band is detached from the right side (as worn) there is no damage observed on the blue elastic bond points.There is no residue of blue elastic inside the corner bond area.One of the head bands is torn in the center.Where the elastic is torn, there is the appearance of a rounded edge.Half of rounded edge corresponds to the opposite torn side and a blackened substance is observed on the elastic.It is not clear what would have created this round appearance.The opposite corner bond was inspected.The elastic appears securely bonded inside that corner bond area.Sample 2: the head band is detached from the right side (as worn) there is no damage observed on the blue elastic bond points.There is no residue of blue elastic inside the corner bond area.The two bands are stuck together in one spot where a blackened edge is observed.There is a small piece missing from the band in this spot.The opposite corner bond was inspected.The elastic appears securely bonded inside that corner bond area.Sample 3:the head band is detached from the left side (as worn).There is no damage observed on the blue elastic bond points.There is no residue of blue elastic inside the corner bond area.The opposite corner bonds was inspected.The layers at the corner bond are separated however the blue elastic is still attached to that corner bond.Sample 4: the head band is detached from the left side (as worn).There is no damage observed on the blue elastic bond points.There is no residue of blue elastic inside the corner bond area.The opposite corner bond was inspected.The elastic appears securely bonded inside the corner bond area.A review of dhr production records was completed.Pull strength headstrap tests are conducted per specification requiring 4.0lbs performance strength.The records from this lot show average of 7.3lbs (within specification).Documented records show all visual and functional inspections were within specifications and there were no nonconformances documented during production of the complaint lot.No root cause was identified.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a o&m halyard, inc.Product is defective or has caused serious injury.
 
Event or Problem Description
The straps on the n95 mask were breaking while the clinicians are putting them on or soon after.One broke while the nurse was in with a patient who had covid19.The following medical device report is being filed retroactive to prior decision that this malfunction would be unlikely to result in a serious injury or illness.A reassessment of this incident has since found that should this malfunction recur in an isolation setting or during direct patient care, the end user may contract covid virus and thus be susceptible to a serious illness.For this reason this incident is being reported as a malfunction at this time.Please note that in this incident, the reporter has indicated that no injury or illness resulted.

Brand Name
MASK PFR95 FS SMALL
Common Device Name
ICP FACIAL PROTECTION PRODUCTS
Manufacturer (Section D)
O&M HALYARD, INC.
1 edison drive
alpharetta GA 30005
Manufacturer (Section G)
LA ADA DE ACUNA
km 4.5 carreterra presa
la amistad
ciudad de acuna, coahuila, mexico 26220
MX   26220
Manufacturer Contact
nichole early
1 edison drive
alpharetta, GA 30005
8287820529
MDR Report Key16885505
Report Number9616096-2023-00025
Device Sequence Number6326258
Product Code MSH
UDI-Device Identifier30680651468278
UDI-Public30680651468278
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K974068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number46827
Device Catalogue Number991046827
Device Lot NumberAM0178811
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2020
Initial Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown